MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the doctor that a 3-weeks post op patient with a symfony optiblue intraocular lens (iol) was experiencing significant starbursts at night to the point where she does not want to drive.The patient was essentially plano and with an auto refractor, she was -0.75 as expected.The oct (optical coherence tomography) is clear, tomography shows little cylinder and no signs of dry eye.The patient was given some tears and even though pupil was normal sized, the patient was given some vuity eye drops and was asked to give it for another 3 weeks.The patient¿s near or intermediate vision was ok but a little less than expected which could be the reason for the refraction being slightly plus.The doctor was hoping to avoid an exchange.Additional information received stated that the doctor had removed the symfony lens from the patient and it was replaced with a competitor lens.There were no complications with the exchange including no vitrectomy or suture.They do not have the lens and the lens is not being returned.No further information is available.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided, but the best estimate date is between (b)(6) 2023.Section d6b: if explanted, give date: unknown, not provided, but the best estimate date is between (b)(6) 2023.Section h3: other 81: the device was not returned for evaluation as the lens is not available for return.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18149861
Report Number3012236936-2023-02885
Device Sequence Number12186777
Product Code POE
UDI-Device Identifier05050474761810
UDI-Public(01)05050474761810(17)250409
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale